Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 8, 2001, 3:36 PM CDT for 8 parishes in Louisiana. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2001, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 8, 2001, 5:30 PM CDT
- In force
- 114 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Ascension Parish, LA, Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 082109 CCA FFWNEW LAC005-095-089-051-071-087-103-093-082230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED CODING NATIONAL WEATHER SERVICE NEW ORLEANS LA 336 PM CDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... ASCENSION...ST-JOHN-THE-BAPTIST...ST CHARLES...JEFFERSON... ORLEANS...ST BERNARD...AND ST TAMMANY PARISHES IN SOUTHEAST LOUISIANA SOME OF THE CITIES WITHIN THIS WARNED AREA ARE NEW ORLEANS METRO AREA...LA PLACE...RESERVE...CHALMETTE...SLIDELL... COVINGTON AND MANDEVILLE. * UNTIL 530 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF THE INLAND PARISHES FROM ASCENSION EASTWARD ACROSS UPPER JEFFERSON AND NEW ORLEANS PARISHES EXTENDING NORTH AND NORTHEAST ACROSS SOUTHERN ST TAMMANY PARISH AND NORTHERN PORTION OF ST BERNARD PARISH. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN SOME OF THE WARNED AREA IN THE PAST 1 TO 2 HOURS. RADAR INDICATES HEAVY RAINFALL WILL CONTINUE FOR THE NEXT 2 HOURS WITH ADDITIONAL 2 TO 4 INCHES LIKELY IN SOME SECTIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:30 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT FRI JUN 8 2001 ...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH EXTENDED THROUGH SATURDAY... WILL GO WITH THE ETA/MESOETA PRECIPITATION FIELDS FOR THE POP FORECAST. CONCERNED THAT AVN AND NGM PRECIP GUIDANCE VALUES ARE TRENDING BACK TO SUMMERTIME CLIMO AS THEY TREND BACK TO GOOD CHANCE CLASSIFICATION. WILL EXTEND THE FLASH FLOOD WATCH THROUGH SATURDAY WITH ADDITIONAL EXTENSIONS POSSIBLE PER ADDITIONAL VORTICITY CENTERS SWEEPING ACROSS THE CENTRAL GULF COAST IN THE TROPICAL AIR MASS. WILL FOLLOW TEMP GUIDANCE CLOSE FOR HIGHS 80 TO 85 AND LOWS 70 TO 75 THROUGH NEXT FRIDAY. KMCB 70/84/69/84 +998 KBTR 72/83/70/84 9997 KMSY 74/85/72/84 9776 KGPT 72/84/72/82 9776 .NEW...NONE. LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080. 13
In the hours before
Special weather statement, Jun 8, 11:00 AM CDT, 4 hours 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUN 8 2001 .SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO MOVE SLOWLY SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTHEAST OUT OF THE GULF OF MEXICO WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY RAIN ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON CONTINUING INTO TONIGHT. THE MAIN THREAT FROM THUNDERSTORMS WILL BE VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS UP TO 40 MILES AN HOUR...HOWEVER...A FEW OF THE STRONGEST STORMS COULD PRODUCE A BRIEF TORNADO. .HEAVY RAIN AND FLOODING... PERIODIC HEAVY RAIN IS EXPECTED ACROSS THE ENTIRE AREA THROUGH TONIGHT. A FEW OF THE HEAVY RAIN AREAS COULD BECOME STATIONARY...CAUSING RAINFALL RATES OF 2 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HEAVY RAIN ON ALREADY SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:15 PM CDT | Flash Flood Warning | LIX | Ascension | 2 hr |
| Jun 7, 7:27 PM CDT | Flash Flood Warning | LIX | Iberville | 2 hr |
| Jun 7, 9:50 PM CDT | Flash Flood Warning | LIX | Iberville, West Baton Rouge | 2 hr |
| Jun 8, 3:15 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston, West Baton Rouge, West Feliciana | 2 hr |
| Jun 8, 3:36 PM CDT | Flash Flood Warning | LIX | Lincoln, Tangipahoa | 114 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.